Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 viral Load Divergence
Jul 11, 2004

Hello, I tested + in May 03. My last blood test came back with cd4 count of 176 and viral load of below 400. My previous test was cd4 count of 200. The drop in cd4 count bothers me. I have been on Sustiva and Combivir for about a year now. Are the drugs starting to fail? Also, would a muti vitamin help me?? I also noticed that I have lost about 10lbs in the last 6 weeks. Am I losing the battle with HIV???

Response from Dr. Conway

You raise a number of key points. First, I would not say that a CD4 count of 176 is different from one of 200. This is well within the variability of the test. Second, it would be important to know what your CD4 count was before treatment. It could be that the value of 176-200 is a significant increase over baseline, showing a positive treatment effect. If this is the case, it may be that your immune system may not have the ability to recover, at least not fast. If your viral load is suppressed, the drugs are working and you may need to give it more time...or wait for new treatments or approaches aimed specifically at raising yor CD4 count.

Finally, if you are losing weight, this needs to be investigated. Again, it isn't that the drugs aren't working, it's that your immune system hasn't recovered (yet). You remain at risk for some HIV-related conditions, and you should talk to your doctor about testing for them and other causes of weight loss.

In the meantime, keep taking your meds...



Previous
sore tongue
Next
Scares because of the answer given to the African

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement